Zoloft & Weight Gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MissMia
New Member


Date Joined Oct 2009
Total Posts : 2
   Posted 10/27/2009 11:43 AM (GMT -7)   
Hi,
 
I have been on Zoloft for a little over a year now and never thought that it was related to my weight gain.  I attributed it to the mid-30's and figured it's time to start working out.  BUT--to jump 2 sizes in less than a year seems excessive!  I would like to stop taking it bc it seems that other meds similar do the same thing...help!
 
-M

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/27/2009 5:59 PM (GMT -7)   
Hello MissMia

Welcome to HealingWell and the Depression Forum. I understand your concerns re the weight gain. Perhaps talking with your physician re one of the weight nuetral drugs for Depression may be an idea for you. You should keep in mind that "most " people have to do a slow wean off of this medication as the withdrawal from just stopping it may be nasty.

Do talk with your physician and know we are all here to support you.

Gentle Hugs to you and again welcome,

Kitt

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 10/28/2009 12:30 AM (GMT -7)   
m, wean safely. do so with your doc's assistance. please do not go cold turkey. been there, and nasty just dosen't come close. take care. jamie
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 10/28/2009 8:39 PM (GMT -7)   
Hi MissMia,

I am currently going off of effexor. And I am going really slow, but I am going on to pristiq, which is like effexor only with more noreprinephrine (sp).

I took zoloft in my 20's and I lost weight, but I believe that was to having diahrea all of the time from it. But I do think that age makes a difference too. I started to gain weight in my 30's but that was good for me because I was super skinny. In my 40's I gained a little more. Now in my 50's I am holding but not losing either. I hope that the pristiq can help with that.

I hope that you are feeling good.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Blue Eyes
Regular Member


Date Joined Sep 2006
Total Posts : 27
   Posted 10/28/2009 9:13 PM (GMT -7)   
Might try eating more fresh fruits and vegetables. We get used to eating a certain amount of food, and it doesn't matter how many calories it has in it. So, a cookie goes down in one or two bites and a banana goes down in about ten or twelve, yet both have the same number calories. At least that is what the Dr. on the video I watched said. Makes sense though. When I do eat more fresh fruits and vegetables it seems to help me lose weight.

Now if I could just follow my own advice. Oh well. Sorry if this seems to insult your intelligence. I thought it might be good to repeat something, which we sometimes forget.

Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 10/30/2009 2:01 AM (GMT -7)   
Im on 150mgs Zoloft and have been for 6 years. I have gained a large amount of weight that a good diet and exercise dont seem to help- no matter how well I eat or how active I am, I cannot shift the excess weight and the carb cravings that go with Zoloft.
 
I hear you loud and clear, its awful for self esteem- but it works well on my panic disorder so I stick with it-
 
Maz XX
 Co-Moderator Anxiety & Panic- Depression
 
" Why does society view illness as weakness?" (Montell Jordan)
 'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)
-DX:Panic Disorder, Agoraphobia, CFS, Seasonal Depression, Fibromyalgia, Chronic Sinusitis, TMJ, Endometriosis,PCOS, Reactive Arthritis, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania,
OCD, GERD, IBS.
-Meds: Zoloft 150mg. Xanax 4mg. Prescription pain meds/anti inflammatories.
-Multiple surgeries- I bear the scars of my poor physical health.
-Age:29. AP first DX @ 10. Fibro etc DX @14.
 
 


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 10/30/2009 9:08 AM (GMT -7)   
Maz,

I hear you on the weight gain. When I took prozac, all I had to do was look at food and gained weight. lol...
Atleast it felt that way.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


wan
New Member


Date Joined Nov 2009
Total Posts : 5
   Posted 11/9/2009 9:35 AM (GMT -7)   
I also have gained weight on zoloft. I have been on it since 03 and have gained about 35 pounds.I'm so glad I found out that
I'm not alone.My Dr.kept telling me it wasn't the zoloft because my gain was gradual but i to did not change my eating habits
and always worked out at a gym.I have cut my pill in half from 50 to 25 and did not tell my dr. It has been about a year since
I did this and no change. I'm thinking about weening my self off completely. I am taking it for pmdd.It has helped that. I feel like myself
again but, it is not worth the way I feel I look.It is so frustrating when you know you are doing everything you can to loose the weight
and nothing is happening.
Does anyone know the right way to ween yourself off? I was going to start taking it every other day.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/9/2009 9:56 AM (GMT -7)   
Wan,

I really don't recommend weaning yourself off. There can be serious side effects associated with drug discontinuation and you really should talk to your doc.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


wan
New Member


Date Joined Nov 2009
Total Posts : 5
   Posted 11/9/2009 11:52 AM (GMT -7)   
Thank you Serafena.I will talk to my Dr.




Wan

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 11/9/2009 1:21 PM (GMT -7)   
Wan,

I would like to welcome you to the forum. I am glad that you have posted here. I do agree with Serafena, it is not recommended to discontiue your medication without the doctor's help. Maybe he/she can prescribe you something else that will work for you.

Keep posting and let us know how you are doing. You have come to a good place. The members are all very kind and compassionate.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


wan
New Member


Date Joined Nov 2009
Total Posts : 5
   Posted 11/9/2009 3:09 PM (GMT -7)   
Thank you Karen.I will keep you posted.Again I'm so glad I'm not the only one with this problem.

mamalicious
Regular Member


Date Joined Jul 2009
Total Posts : 40
   Posted 11/9/2009 3:21 PM (GMT -7)   
I'm a short person, and the weight that comes as a side effect of the medication is irritating. However, being sad/anxious/irritated is even WORSE than the extra weight. Everyone is different. With Lexapro- the hungries finally tapered off. The sexy-time side effects have not, but again- small price to pay (for me and my husband).

I am facing a med switch very soon and I am hopeful it will help shove me up from the funk!

Weaning won't be bad as long as you follow your doctor's instructions!

(((HUGS))))
 
 
 
Holly- GAD, Migraines, TMJ disorder, Thyroid Disease
20mg Lexapro, 1mg Xanax PRN, Maxalt, Phenegran, Levothyroxine
 
 


wan
New Member


Date Joined Nov 2009
Total Posts : 5
   Posted 11/9/2009 3:41 PM (GMT -7)   
Thanks

wan
New Member


Date Joined Nov 2009
Total Posts : 5
   Posted Yesterday 6:11 AM (GMT -7)   
Hi all,
I'm on my last week of weening off of zoloft.I feel great.So far the only side effect is slight dizziness.
I can deal with that.I'm sure there will be more once I'm off for good but,I can deal with them.Going to
the gym helps.I'm not expecting a miracle with the weight loss. I know it will take time.
I hope that by the time I go back to my Dr. in the spring that I will have lost some weight so he will see
that my gain was from the zoloft.
I would like to see any post on successful weight loss after zoloft.I'd like to know about when I will start seeing results.
Thanks
Wan
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 11:53 PM (GMT -7)
There are a total of 2,735,764 posts in 301,329 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
186 Guest(s), 7 Registered Member(s) are currently online.  Details
ThomJane, ufindjess, delta30, holo100, Charmed3, celebrate life, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer